Juvederm Lip Filler - Asymmetric Result 9 days after. What might have caused this? (photos)

I received juvederm injections via a top London clinic/surgeon, for the 2nd time 9 days ago today. The swelling has been awful. I have an appointment on Monday to have the filler dissolved. I am deeply concerned about a pocket of volume around my lower left corner and also slightly on the top, too. The two photos have been taken 5 or so days apart with no improvement or change. Is this swelling? Or product? Or just volume from where the product has been injected on the lip? Please help!

Doctor Answers 6

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If you are unhappy you can reverse the filler and all the swelling will resolve.  Please see an expert.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Juvederm for lips

Your surgeon will be able to adjust the Juvederm treatment.  You may need to have some of the Juvederm dissolved and then perhaps have more added for symmetry.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Asymmetry after Lip Fillers

You can definitely have this small amount of asymmetry corrected by filler or some part of the injection dissolved.  You should return to your treating physician to have this easily corrected.  Best, Dr. Green

Asymmetry after Juvederm Lip Injection

This can happen even to the best. I would discuss with your doc. I might be correctable with more filler or might need to be dissolved. It can all be corrected, don't worry. See link.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Asymmetry after lip fillers

Lip fillers can cause significant swelling in some patients with the worst of it occurring in the first few days.  Although some patients will continue to have swelling after a week, it is more likely that asymmetry at 9 days is due to actual filler.  Spot treatment with some hyaluronidase and to the nodular locations with some minor filling to even out the bottom lip will likely be necessary.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lip Juvederm doesn't look right

Thank you for asking about your Juvederm.

  • I am sorry you are so concerned -
  • I see the swelling that is bothering you.
  • At this point, even your surgeon can't easily tell the difference between swelling and filler
  • It takes time for swelling to subside.
  • I suggest you call your surgeon, explain the problem and arrange to be seen.
  • They may ask you to wait a full two weeks, to make it easier to decide what needs to be done.
  • Always consult a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.